MAUDE Adverse Event Report: MED-EL Elektromedizinische Geraete GmbH SYNCHRONY; Cochlear Implant

MED-EL Elektromedizinische Geraete GmbH SYNCHRONY; Cochlear Implant
Model Number Mi1250 SYNCHRONY 2 PIN
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Wound Infection (2447)
Date of Event 02/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Symptoms leading to explantation were wound infection and implant extrusion.Reportedly, the user will decide in the future if he wants an implant.The electrode array was left in the cochlea.
 
Event or Problem Description
Symptoms leading to explantation were wound infection and implant extrusion starting 3 months post op.
 
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage, which has been present whilst implanted.According to the information received from the field the device was explanted due to a an infection and extrusion of the device.Review of the device_s sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the infection.Additionally, there was a slight dislocation of the implant out of the implant bed, which might have contributed to the infection and extrusion.This is a final report.

Brand Name
SYNCHRONY
Common Device Name
Cochlear Implant
Manufacturer (Section D)
MED-EL Elektromedizinische Geraete GmbH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
+43()577885626
MDR Report Key50517771
Report Number9710014-2026-00802
Device Sequence Number16121059
Product Code MCM
UDI-Device Identifier09008737395346
UDI-Public(01)09008737395346
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMi1250 SYNCHRONY 2 PIN
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/01/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2026
Supplement Date Received by Manufacturer08/21/2026
Initial Report FDA Received Date08/31/2026
Supplement Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale